MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE WITH ENFIT CONNECTORS - 12 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE WITH ENFIT CONNECTORS - 12 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8100-12LV
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for lot#: 30013433 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.Photos were provided by the customer.All information reasonably known as of 22 oct 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the feeding tube was placed on (b)(6) 2020.The patient developed a rash around the stoma site.It was not clear if itching, and rash were related to the tube insertion or reaction to a feed.Additional information received 02-oct-2020 indicated that during the first water change for the balloon, the stoma site looked clean with buttons insitu.Rash and itching subsided.There was slight swelling left-side of stoma, but, "lessening and less painful." additional information received 07-oct-2020 indicated the feeding tube was placed by a consultant radiologist.The next day the patient started itching and this got worse.Physician prescribed antihistamines, which the patient continues to use.Medication and feeding were stopped, and are being introduced one at a time over the next two weeks.Cause of rash still unknown; patient has reacted to plasters in the past.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Photos were provided by the customer and were reviewed.No deficiency was alleged with the device.No root cause was identified; however, it seems to be outside the manufacturing process.All information reasonably known as of 09 nov 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC GASTROSTOMY FEEDING TUBE WITH ENFIT CONNECTORS - 12 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10727133
Report Number9611594-2020-00204
Device Sequence Number11591361
Product Code KNT
UDI-Device Identifier00350770445007
UDI-Public00350770445007
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K842076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/01/2022
Device Model Number8100-12LV
Device Catalogue NumberN/A
Device Lot Number30013433
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/09/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METOCLOPRAMIDE; TWOCAL
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight89